Eagle Technology Management - DOC

Document Sample
Eagle Technology Management - DOC Powered By Docstoc
					        SECOND ANNUAL MEETING OF THE EAGLE
           CONSERVATION ALLIANCE (ECA).
              Africam Safari, Puebla, Mexico, September 4-7, 2007




                    GENERAL PRELIMINARY PROGRAM



Monday 3 September 2007 Arrivall to Puebla                                 ____

-   Registration desk opened all through the day at the Conference Hotel to
    receive and provide material to participants.
-   Optional ice-breaking dinner (from 8:00 p.m.)


Tuesday 4 September 2007 (Day 1)               ___     ____________________


-   WELCOME AND INTRODUCTION (by the local meeting organizer
    Frank Camacho and sponsors)(20 min; 9:00-9:20)

-   INTRODUCTORY BLESSING ( by The Eldest representatives of the Ancestral
    Eagle Cultures) ( 10 min; 9:20-9:30)

Session #1, Present and future of the ECA: getting structured (9:30
    a.m.-11:00 a.m.). Chairs: David Wildt and David Rimlinger.

-   Introduction of attendees by Chairs.

Introductory lectures:

-   " Review of the origins of ECA: where did we come from and what is our
    purpose? ". Juan Manuel Blanco. Aquila Foundation-CERI, Spain (20 min, 15
    min+5 min questions; 9:30-9:50 a.m.).
-   "Converting a group of like-minded individuals into a successful conservation
    NGO". Steven Monfort. CRC-Smithsonian´s National Zoo. US. (40 min,
    questions saved to open the following discussion; 9:50-10:30 a.m.)

PLENARY DISCUSSION: Moderated by David Wildt and Steve Monfort (10:30-
11:00)

Tea Break, (ad lib, tea will be available from 11:00-11:30 p.m.)

Session #2, Working groups session (11:30-2:00 p.m.). Chair: David Wildt.
-   Brief review of      Working Groups (including forming a new one on
    Education), instructions and goals. David Wildt, CRC Smitsonian´s NZ, US
    (15 min; 11:30-11:45 a.m.)
-   Working groups session (Ex-situ and In-situ Management for conservation,
    Research, Eagle culture and Community based programs, and Organization
    and fund raising) to review the state of the art, projects and commitments
    on relevant subjects. (135 min; 11:45-2:00 p.m.).

Lunch and optional siesta (90 min; 2:00-3:30 p.m.)

Session #3 Advances in Eagle Reproductive management and
techniques (3:30-5:40 p.m.). Chairs: Jemima Parry-Jones and Andrew
Knowless-Brown.

Introductory lectures.

-   " 20 Years of Bald eagle conservation in California- A collaboration of
    partnerships working in-situ and ex-situ.". John Aikin. San Francisco Zoo,
    US. (25 min, 20 min+5 min questions; 3:30-3:55).
-   " Breeding sea eagles up to the fourth generation" Claus Fentzloff, Burg
    Guttenheim, Germany (25 min, 20 min+5 min questions; 3:55-4:20).(to be
    confirmed)
-   " What is new on eagle reproductive endocrinology and sperm cryobanking?.
    Juan M Blanco, CERI-Aquila Foundation, Spain. (20 min, 15 min+5 min
    questions; 4:20-4:40)

FREE COMMUNICATIONS (4:40-5:40 p.m.).

Session #4, Round table of Masters IV: what does make eagle breed?:
the potential role of ECA in improving eagle propagation ex-situ. (5:40-
7:00 p.m.): Participants: John Aikin, Claus Fenzlof, Andrew Knowless-Brown,
Christian Pacteau (to be confirmed), William Voelker, Jemima-Parry Jones,
Roberto Azeredo (to be confirmed) and David Rimlinger. Moderator: Juan M
Blanco.

Presenting ECA Website. Markus Jays , Germany (20 min+20 min questions
and suggestions, 7:00-7:40)

Dinner (8:00-9:10 p.m.)

GUEST LECTURE: "Crucial aspects of global raptor conservation programs" Rick
Watson, Peregrine Fund, US (9:10-9:40 p.m.)

After hours: (9: 40 p.m.)

-   Slide show and fun from the fundational meeting in Oropesa, Spain 2006.
Wenesday 5 September 2007(Day 2)_ ______ ____________

Session #5, Reviewing timelines and priority actions (9:00 a.m.-11:00
    p.m.). Chair David Wildt.
- Working Groups present updates in plenary. (60 min, 10 min+5 min
   questions each; 9:00-10:00 a.m.).
- Defining priority projects and scientific committees into Working groups (30
   min; 10:00-10:30 a.m.).
- Plenary on ECA´s top three priority projects. (30 min; 10:30-11:00 a.m.).

Tea Break, (ad lib, tea will be available from 11:00-11:45 a.m.)

Session #6, Advances in Eagle in-situ Conservation initiatives. (11:45
    a.m.-2:00 p.m.). Chairs: David Rimlinger and Mike MacGrady.

Introductory lectures

-   " Satelite technology and models applied to the conservation of endangered
    eagles: from the Golden to the Steller´s sea eagle". Michael MacGrady,
    Natural Research Ltd, Austria. (20 min+5 min questions; 11:45-12:10 a.m.).
-   "DNA technology as a tool in eagle conservation programs". Todd Kaztner,
    National Aviary, Pittsburgh, US (20 min+5 min questions; 12:10-12:35
    a.m.).
-   " Crucial aspects in the reintroduction of sea eagles in Scotland". Jeff
    Watson, UK (12:35-1:00 p.m.) (to be confirmed).

* FREE COMMUNICATIONS.(1:00 -2:00 p.m.)

Lunch and moving to Africam Safari (90 min; 2:00-3:30 p.m.)

Session #7 Eagle Conservation in Mexico (3:30-4:10 p.m.). Chair: Frank
Camacho.

-   " Situation, estatus and threats for eagle species in Mexico". Ricardo
    Rodriguez-Estrella, Mexico (15 min+5 min questions; 3:30-3:50).
-   " Captive breeding of Golden eagles in Mexico: goals and perspectives ".
    Juan Cornejo, Africam Safari, Mexico; (15 min+5 min questions; 3:50-4:10).

GUIDED TOUR TO AFRICAM SAFARI (4:10-6:10 p.m.)

Session #8, Round table of Masters II: Need, role and structure of in-
situ Programs for eagle conservation, with special reference to
Mexico: How could ECA facilitate? (6:10-8:00 p.m.): Participants: Frank
Camacho, Todd Kaztner, Jeff Watson, Rick Watson, David Rimlinger, Ricardo
Rodriguez-Estrella. Moderator: Michael MacGrady.


Dinner (8:00-9:40 p.m.)
After hours: Inside eagle nature (9:40-10:10 p.m.)

"What eagles don't do?" Exploring, with logic, literature, and direct
observations, some fantastic (i.e., unbelievable) accounts in the eagle
literature. David Ellis, Torgier Nygaard and R. Wayne Nelson , US. (9:40-10:10)


Thursday 6 September 2007 (Day 3) ______________________

Session #9, Taking off (9:00 a.m.-10:00 p.m.). Chair: David Rimlinger.

-   Special report on organizational structure, fundraising and functioning. Steve
    Monfort and David Wildt, CRC Smitsonian´s NZ, US (50 min, 40 min +10
    min questions; 9:00-9:50 a.m.)
-   Open discussion on ECA Action plan and calendar 2007-2008. (20 min, 15
    min+5 min questions; 9:50-10:10 a.m.)

Session #10, Joining forces: towards an integrative and holistic way
of understanding eagle conservation. (10:10-11:00) Chairs: William
Voelker and Ansberto Quintero.

Introducing lectures.

-   "The Eagle into the heart of the Huichol Community: an ancestral ongoing
    relation". Representative of the Huichol Community, Mexico. (20 min, 15
    min+5 min questions; 10:10- 10:30).
-   "Eagle conservation from the Comanche perspective " (title to be
    confirmed). William Voelker, SIA, Representative of the Comanche Nation,
    US. (20 min, 15 min+5 min questions; 10:30- 10:50).

Statement on Eagle cultures (10 min; 10:50-11:00)

Tea Break, (ad lib, tea will be available from 11:00-11:30 p.m.)


Session #11, Education and Community based programs: making
eagle conservation sustainable. (11:30-2:00 p.m.) Chairs: Tania Sanaiott
and Ruth Muñiz

Introducing lectures

-   "Challenges in Ex-situ Educational programs focused on eagle conservation".
    Dr Walter Crawford, World Bird Sanctuary, US.(20 min, 15 min+5 min
    questions; 11:30-11:50 a.m.).
-   "Esential role of Community based programs in the conservation of the
    Phillipine Eagle". Dennis Salvador, Phillipine Eagle Foundation, The
    Phillipines. (20 min, 15 min+5 min questions; 11:50- 12:10 p.m.).
-   "Joining efforts around Harpy eagle conservation in Ecuador". Ruth Muñiz,
    COMAFIN, Ecuador (20 min, 15 min+5 min questions; 12:10- 12:30 p.m.).

* FREE COMMUNICATIONS (30 min, 12:30-13:00 p.m.)

Session # 12, Round table of Masters III: Crucial aspects in
developing educational programs and       promoting Community
involvement: how can ECA be of help? (13:00-2:00 p.m.): Participants:
Ruth Muñiz, Tania Sanaiott, Jemima Parry-Jones, Walter Crawford and Dennis
Salvador. Moderator: William Voelker.


Lunch (90 min; 2:00-3:30 p.m.)

Session #13, Advances in eagle management and conservation
medicine (3:30 p.m.-4:45 p.m.). Chairs: Jemima Parry-Jones and Ursula Höfle

Introductory lectures

-   "Current challenges in eagle medicine, diseases and prophylaxis ", Prof.
    Patrick Redig, The Raptor Center, University of Minnesota, US (20 min+5
    min questions; 3:30-3:55 p.m.).
-   "Conservation medicine: linking in situ and ex situ eagle conservation",
    Ursula Höfle, Aquila Foundation, Spain (20 min+5 min questions; 3:55-4:20
    p.m.).
-   Lecture to be confirmed.

* FREE COMMUNICATIONS (4:45- 5:30 p.m.)

Session #14, Round table of Masters I: Developing Eagle
Conservation Medicine: how ECA could help?, (5:30-7:00 p.m.)
Participants: Linda Lowestein, Jemima Parry-Jones, Patrick Redig, Miguel
Sagesse, Mike MacGrady, Moderator: Ursula Höfle.

Closing remarks: David Wildt (7:00-7:10)


CLOSING CEREMONY (at Africam Safari, leaving from the Hotel at 8:00 p.m.)

EVENING DEPARTURE BANQUET AND AWARDS AT AFRICAM SAFARI
(9:00-11:00 p.m.)


Friday 7 September 2007 (Day 5)_________________________

Post workshop optional ONE DAY TOUR TO WATCH RAPTOR MIGRATION
IN VERACRUZ. A narrow geographic bottleneck located at the intersection of
Mexico's Sierra Madre Oriental and the E end of Central Volcanic Belt, forms a
narrow passage of lowlands in central Veracruz. This location witnesses the
World's largest concentration of migrating raptors that originate in North
America and spend the non-breeding season in Middle and South America.
The warm lowlands of the Gulf coastal plain have abundant and constant
thermals that help migrating raptors and other large soaring birds to migrate
with less effort. The two monitoring sites, located perpendicular to the
migration front, are annually manned from August 20 through November 20.
The E monitoring site Cardel (29 masl, 7 km from the coast) is located atop
Hotel Bienvenidos in downtown Cardel, some 30 km N of Veracruz City; The W
site, Chichicaxtle (120 masl, 17 km from the coast) is located in a tower by the
soccer field in town.

Some of the species that we may be able to watch are: Turkey Vulture, Osprey,
Mississippi Kite, Swallow-tailed Kite, Grey Hawk and possibly some of the
resident species like: Roadside Hawk, Black Hawk and the Aplomado Falcon

				
DOCUMENT INFO
Description: Eagle Technology Management document sample